MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CARDIAC KIT WITH 03ML FLUSH DEVICE FOR NEW YORK HOSP.; CATHETER, INTRAVASCULAR, DIAGNOSTIC

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CARDIAC KIT WITH 03ML FLUSH DEVICE FOR NEW YORK HOSP.; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 46080-02
Medical Device Problem Codes Loss of or Failure to Bond (1068); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on an unspecified date in (b)(6) 2021 and involved a cardiac kit with 03ml flush device for (b)(6) hosp that was reported to have a defective line and blood was backing up when the monitoring line was in use on a patient.The nurse noticed that the tubing had separated from the side of the access ports for blood draws.The backflow was noted less than five minutes after placement and the nurse was at the patient¿s bedside.With respect to bleed back and an estimation of blood loss, the customer indicated that here was bleed back to the point of detachment.Further, if the nurse was not at bedside, it could have resulted in a great amount of blood loss.The tubing was immediately replaced.The customer indicated that the separation of the tubing was from a bonded connection that was not designed to detach or disconnect.
 
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Additional Manufacturer Narrative
One used partial monitoring kit w/03ml flush device for iowa methodist hosp was returned for investigation.The reported complaint of tubing separation was confirmed on the returned set.During visual inspection, the 36" pressure tubing was found separated from the safeset port.When the tubing was microscopically examined, insufficient solvent coverage was observed on the tubing.An insertion depth was observed between the tubing and the safeset port.The probable cause of the separation had occurred due to insertion depth and insufficient solvent coverage on the tubing and the safeset pocket during the manufacturing assembly process.The device history record (dhr) was reviewed and no nonconformities were identified that may have contributed to the reported complaint.D9 - date returned to mfg: 21-oct-2021.
 
Event or Problem Description
The event occurred on (b)(6) 2021 at the hospital.A medsun mandatory medwatch report was received that stated the following: "arterial line was connected to the patient.About 5 minutes later, the rn at bedside noticed blood backing up in the arterial line.Assessing the system, the rn checked all connections that should come apart and they were secure.The tubing had come apart from a blood sampling port.The patient had 10 ml of blood loss.The rn immediately changed out the tubing for new setup.The arterial line setup was just out of packaging.¿ the customer reiterated that the arterial line should not have come apart in a non-disconnection area and that the approximate age of device was 1 day.Although there was patient involvement, there was no report of adverse event.

Brand Name
CARDIAC KIT WITH 03ML FLUSH DEVICE FOR NEW YORK HOSP.
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key12618989
Report Number9617594-2021-00278
Device Sequence Number3473245
Product Code DQO
UDI-Device Identifier00887709047518
UDI-Public(01)00887709047518(17)240301(10)5206543
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K932141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number46080-02
Device Catalogue Number460800457
Device Lot Number5206543
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown